Texas, 2024Heat in Texas, June 16 to 20, 2024
June 16 to 20, 2024 · NWS CRP · 5 events in 3 counties and zones
Summer ridge heat continues with heat indices 110-114 across the southern Coastal Bend.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Summer ridge heat continues with heat indices 110-114 across the southern Coastal Bend.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 16, 12:05 PM CST, 50 minutes earlier.
Area forecast discussion, Jun 16, 12:05 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
105 PM CDT Sun Jun 16 2024
...New AVIATION...
.SHORT TERM...
(Tonight through Monday night)
Issued at 147 AM CDT Sun Jun 16 2024
High temperatures will continue to range from the low 90s along
the coast to near 105 across the Brush Country today and Monday.
Today, moisture will still remain limited leading to only isolated
locations reaching heat index values of 110. A slow influx of deep
tropical moisture will begin this afternoon and into Monday. This
will lead to increase heat index values and could result in Heat
Advisories Monday afternoon.
There is a low (10-20%) chance of showers and thunderstorms over
the coastal waters today, increasing to low to moderate (20-70%)
chances over the waters and along the coast tonight and Monday.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 147 AM CDT Sun Jun 16 2024
Key Messages:
- National Hurricane Center has given an area of disturbed weather
in the southwestern Gulf of Mexico a medium, 60%, chance of
tropical cyclone development.
- Increasing moisture will lead to a high (up to 90% chance) of
showers and thunderstorms by the middle of next week.
- Increasing wave heights and long period swell will lead to a
higher risk of rip currents and minor coastal flooding.
Deep tropical moisture will stream into the area from an area of
disturbed weather in the southern Gulf beginning early this week.
PWATs will soar to around 2.9" by Wednesday. A tropical wave will
combine with this moisture and lead to periods of heavy rain this
week, with the heaviest and most widespread rainfall expected
Wednesday and Thursday. The timing of the tropical wave could
shift a bit, leading to some uncertainty in the rainfall timing
and amounts.
Current QPF forecasts have increased from previous forecasts, with
rainfall totals of 3-5 inches across the Brush Country leading to
a Marginal Risk of Excessive Rainfall Wednesday and Wednesday
night. Higher rainfall totals of 5-8 inches across and east of
the Coastal Plains, leading to a Slight Risk of Excessive Rainfall
Wednesday and Wednesday night. Isolated to scattered flash
flooding will be possible Wednesday through Thursday (though, once
again, timing could waiver a bit depending on the progression of
the tropical wave).
Increase swell and higher wave heights will lead to an increased
risk of rip currents and minor coastal flooding next week. Should
a tropical system develop over the southwest Gulf of Mexico,
chances will increase.
We will continue to monitor this disturbance and its possible
effects on South Texas.
&&
.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Sun Jun 16 2024
Mainly VFR will prevail through the TAF period. Some brief patchy
fog may develop tomorrow morning mainly around ALI. Confidence is
lower on this though, if it does develop it will be more isolated
vs widespread. A brief period of MVFR ceilings are also possible
at COT around daybreak which was accounted for with a tempo.
Chances for showers and thunderstorms will gradually increase
beginning Monday morning.
&&
.MARINE...
Issued at 147 AM CDT Sun Jun 16 2024
Weak to moderate onshore flow will increase to moderate to strong
Monday into Tuesday. Winds will become strong by the middle of the
week with Small Craft Advisory conditions likely. Wave heights
will increase to 8-12 feet across the offshore waters this week
due to a tropical disturbance in the southwestern Gulf of Mexico.
The National Hurricane Center has given this disturbance a medium,
60% chance of development in the next 7 days. Regardless of
tropical development, deep moisture will move into the area
resulting in a 50-90% chance of showers and thunderstorms by the
middle of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 79 93 79 91 / 20 50 30 60
Victoria 76 94 77 90 / 10 60 20 60
Laredo 78 103 78 100 / 0 10 0 20
Alice 76 97 76 95 / 10 40 10 50
Rockport 82 93 81 91 / 40 60 40 70
Cotulla 78 102 78 100 / 0 10 0 10
Kingsville 78 96 78 93 / 20 40 20 60
Navy Corpus 83 92 82 89 / 40 60 40 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...LS
LONG TERM....LS
AVIATION...NP/92
In the hours before
Special weather statement, Jun 16, 9:58 AM CST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1058 AM CDT Sun Jun 16 2024
TXZ242>247-342>347-442-443-447-162000-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo,
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem,
Rockport, Fulton, Holiday Beach, Refugio, Woodsboro, Long Mott,
Corpus Christi, Flour Bluff, Portland, Ingleside, Aransas Pass,
Bayside, Austwell, Seadrift, Port Lavaca, Port O Connor,
and Port Aransas
1058 AM CDT Sun Jun 16 2024
...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY...
A funnel cloud was reported by the public near the Annaville area
this morning. The combination of light winds and abundant
tropical moisture will make the atmosphere favorable for the
development of weak tropical funnels today. Most of these funnel
clouds will be short lived and usually do not touch the ground.
However, you should be prepared to seek shelter in the event a
funnel does reach the ground.
TE/NMP
Heat, Inland Nueces County
- When
- June 16, 12:55 PM CST to 4:15 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Inland Nueces observed heat index values of 110-114.
Heat, Inland Kleberg County
- When
- June 17, 11:56 AM CST to 4:56 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Inland Kleberg observed heat index values of 110-114.
Heat, Inland Nueces County
- When
- June 17, 12:51 PM CST to 3:51 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Inland Nueces observed heat index values of 110-114.
Heat, Jim Wells
- When
- June 17, 1:53 PM CST to 2:53 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Jim Wells observed heat index values of 110-114.
Heat, Inland Kleberg County
- When
- June 20, 1:14 PM CST to 1:56 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Inland Kleberg observed heat index values of 110-114.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 16 to 17, 20243 deaths · 3 events
- Damaging Winds in Michigan, June 16, 2024$900,000 · 66 kt wind · 5 events
- Hail and Damaging Winds in Michigan, June 16 to 17, 20242 injured · $42,000 · 1 in hail · 5 events
- Tornado in Florida, June 16, 2024$100,000 · 1 event
- Storm Surge in Louisiana, June 16 to 26, 2024$30,000 · 12 events
- Damaging Winds in Indiana, June 16 to 17, 2024$31,000 · 52 kt wind · 4 events
- Dust Storm and Damaging Winds in Illinois, June 16, 20241 injured · 52 kt wind · 19 events
- Damaging Winds in Tennessee, June 16, 2024$20,000 · 50 kt wind · 2 events
- Damaging Wind in Missouri, June 16, 2024$20,000 · 61 kt wind · 1 event
- Hail in Nebraska, June 16, 20243.8 in hail · 14 events
- Hail and Damaging Winds in Illinois, June 16, 20241.75 in hail · 12 events
- High Wind in California, June 16 to 17, 202474 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196817, 1196818, 1196819, 1196820, 1196821.